Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 331, NWS Fort Worth, TX

July 23, 2003Limestone County, Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 23, 2003, 8:36 AM CDT for Limestone County, Robertson County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2003, 8:36 AM CDT (13:36 UTC)
Expired
Jul 23, 2003, 9:30 AM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Limestone County, TX, Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS54 KFWD 231336
SVRFTW
TXC293-395-231430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
833 AM CDT WED JUL 23 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LIMESTONE COUNTY IN NORTH CENTRAL TEXAS
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 930 AM CDT

* AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  A SEVERE THUNDERSTORM OVER SOUTHERN LIMESTONE COUNTY ABOUT 8 MILES 
  SOUTH OF GROESBECK...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT...
SOUTHERN PARTS OF RURAL LIMESTONE COUNTY AROUND 850 AM CDT
NORTHERN ROBERSTSON COUNTY NEAR RIDGE THROUGH 915 AM CDT

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3146 9635 3144 9656 3102 9658 3104 9626

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:15 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 23, 6:15 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
615 AM CDT WED JUL 23 2003

.AVIATION DISCUSSION...
A COLD FRONT EXTENDED SOUTH OF A TYLER....TO STEPHENVILLE LINE.
THIS BOUNDARY WILL BECOME STATIONARY THIS AFTERNOON...AND
START TO BECOME DIFFUSE OVERNIGHT. THE MAIN AREA OF SHOWERS
AND THUNDERSTORMS HAS MOVED OFF THE EAST AND SOUTHEAST...BUT
THERE WILL CONTINUE TO BE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT.  EXPECT GENERAL VFR CONDITIONS
TO PREVAIL...OUTSIDE OF ISOLATED SHOWERS/THUNDERSTORMS. NORTHEASTERLY
WINDS OF 5 TO 10 KNOTS NORTH OF THE FRONT...WILL BECOME
EASTERLY...WHILE WINDS TO THE SOUTH OF THE FRONT REMAIN
SOUTHEASTERLY AT 5 TO 10 KNOTS.  #58

.EARLY MORNING PUBLIC DISCUSSION 400 AM CDT...
AT 09Z...COLD FRONT FROM COMANCHE TO CORSICANA. NOCTURNAL CONVECTION
CONTINUES WHERE MOISTURE FETCH RIDING UP FRONTAL SURFACE IS MOST
INTENSE. FRONT WILL SLOWLY SLIP SOUTH AND DIMINISHING LLJ WILL BRING
A SLOW END TO PRECIP IN E ZONES THIS MORNING. AFTERNOON POPS VALID
EVERYWHERE...BEST SC/SE NEAR SFC BOUNDARY AND HIGHEST PW.

FRONTOLYSIS BEGINS BY TONIGHT...BUT WITH SOUTHERLY SFC FLOW AND
NORTHERLY FLOW STILL IN PLACE ALOFT...INTRODUCED SLIGHT CHANCES FOR
THURSDAY. RIDGE BUILDS BACK IN BY FRIDAY...AND POPS BACK ON HOLD.
TEMPS AND HUMIDITY QUICKLY RETURN TO NORMAL...WITH ABUNDANT SUNSHINE
WELL INTO NEXT WEEK.

MRF REDEVELOPS NW FLOW TOWARD THE END OF NEXT WEEK...WITH ANOTHER
FRONT PLUNGING INTO THE SOUTHERN PLAINS. INTRODUCED SLIGHT CHANCE
POPS WEDNESDAY AS NW FLOW DEVELOPS...BUT WITH DOG DAYS IN FULL
SWING...WILL CERTAINLY MAINTAIN A BIT OF SKEPTICISM.

FCSTID =   25
DFW   94  71  97  74 /  20  20  20  20
ACT   95  72  98  75 /  40  40  20  20
PRX   92  68  94  71 /  30  30  20  20
DTO   94  67  96  71 /  20  20  20  20
TKI   94  67  96  71 /  20  20  20  20
DAL   94  72  97  75 /  20  20  20  20
TRL   92  68  94  71 /  30  30  20  20
CRS   93  71  96  73 /  40  40  20  20
TPL   95  73  98  75 /  40  40  20  20

.FWD...NONE.
Hazardous weather outlook, Jul 23, 5:30 AM CDT, 3 hours 6 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT WED JUL 23 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY ALONG AND EAST
OF THE I-35 CORRIDOR THROUGH TONIGHT. CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAIN WILL BE THE MAIN WEATHER THREATS.
HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE ACROSS THE
SOUTHEASTERN QUARTER OF NORTH TEXAS...GENERALLY EAST OF I-35 AND
SOUTH OF I-20. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH
COULD ACCOMPANY A COUPLE OF THESE STORMS.

A COLD FRONT BISECTED NORTH TEXAS...EXTENDING SOUTH OF A TYLER....TO
STEPHENVILLE...TO ABILENE LINE BEFORE DAYBREAK. A FEW STORMS MAY
BRIEFLY BECOME SEVERE ACROSS THE SOUTHEASTERN PART OF NORTH TEXAS
WHERE THE INSTABILITIES WILL BE GREATEST.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT. BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN WEATHER THREATS...THOUGH AN ISOLATED WIND GUST TO 60
MPH...AND QUARTER SIZE HAIL REPORT IS POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON MAINLY
ALONG AND EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20.

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:13 PM CDTSevere Thunderstorm WarningFWDTarrant47 min
Jul 23, 7:27 AM CDTSevere Thunderstorm WarningFWDLeon18 min
Jul 23, 9:29 AM CDTSevere Thunderstorm WarningFWDRobertson61 min
Jul 23, 10:45 AM CDTSevere Thunderstorm WarningFWDMilam60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.